• question-icon

    What causes low BP while on Lisinopril?

default
Posted on Mon, 31 Jul 2017 in Hypertension and Heart Disease
Question: I am on 40mg of Lisinopril per day. 20mg morning and 20mg noon. My bp is very low 1st thing in the AM and I am useless until around 4pm. I'm 83 yrs old, history of atrill-fib well controlled with metaq. BP was up this AM at 132/72. problem here? thanks, xxxxxxxx YYYY@YYYY
doctor
Answered by Dr. Ivo Ditah 1 hour later
Brief Answer:
No problem. Monitor only for now!

Detailed Answer:
HI and thanks so much for this query.

I am so sorry to hear about this worry relating to your blood pressure. Though 132/72 might be higher than usual, this is actually normal. A one time observation shouldn't bother you but keep an eye and report the trend to me. Also, what are your usual numbers for comparison?

I hope this guides and helps. I look forward hearing from you.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 23 hours later
These are my BP readings between 6AM-7AM from July 1 - July 12: 131/72, 118/66, 128/65, 131/67, 120/62, 120/61, 128/71, 124/61, 131/69, 117/60, 132/72, 142/78...heart rate between 53 and 65. today was 142/78 with heart rate 56. I feel reasonably good. Where can I find some pep in the first 3/4 of the day? ( I live alone, with cat, widowed, post broken hip from 2011, rarely go out alone but I still do drive my car. ) I used to sew, embroider, garden years ago, 1982-95 I was a Claim Supervisor for an insurance co and then phone service for Bloomingdales by mail until 2000 when I stopped working due to a-fib. Mid 1990 until my husbands death in 2013 he was increasingly disabled and I was often his only caretaker.
doctor
Answered by Dr. Ivo Ditah 31 minutes later
Brief Answer:
Where can I find some pep in the first 3/4 of the day?

Detailed Answer:
Hi,

I didn't quite get this. Can you please reword and post again?

Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 1 hour later
you have my stats and some history. question is : how can I get some energy and enthusiasm before 4pm daily. I eat a good breakfast (protein, fruit, a little carb ) no coffee/tea, that brings on systolic pressure well over 200 ! lunch is well balanced. what am I missing ? I don't feel old, I just feel at droopy loose ends. thanks.....Lenore
doctor
Answered by Dr. Ivo Ditah 20 hours later
Brief Answer:
What medications are you currently on?

Detailed Answer:
Hi and thanks so much for this follow up question.

It is not immediately evident to me why you feel so down in the first 3/4 of the day. I will like to review your medications as well as your sleep pattern. Kindly send these details to me for evaluation and guidance. However, it remains a daunting task.

I hope to hear back from you.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 1 hour later
reply to your questions: meds: breakfast 400mg Multaq ,20mg Lisinopril, 1/2 of a 25mg metoprolol, 0.5mg clonazepam for life rx'd by a XXXXXXX U med school prof of psychiatry whose study is anxiety. (anxiety disorder since I was about 3 years old ), 81mg aspirin. Also OTC omega3,C500mg,D3 400iu, 1 stresstabs vitamin,500mg Beet Root for magnesium........Noon: clonazepam, omega3,D3,beet root.....dinner: multaq, 1/2 tab metoprolol, clonazepam, vit C, 2 D3, beet root. sleep pattern: I have a fistula. Sleep on a good night: from 10 or 11pm 1 hour,then 2 hours,then 4hours...often I will fall asleep in the AM for 1 hour but not know it until I wake up. 6am is wake-up time, my cat rules ! I am very responsive to changes in atmospheric pressure: outgoing high pressure means less sleep at night and vigilance in the daytime ( I think I have the best kidneys in town ).thank you.
doctor
Answered by Dr. Ivo Ditah 17 hours later
Brief Answer:
Metoprolol and clonazepam will make you have a down day!

Detailed Answer:
Hi,

Metoprolol and clonazepam cause dizziness and low energy. Taking these in the day might explain why you feel so tired. The night dose is probably not evident because you are sleeping at night. I will suggest that you talk to your doctors on whether it is possible to step down these morning dosages to allow for more energetic state and meaningful day time experience.

I hope this helps and guides. I wish you well.

Does your cat always wake up as 6AM?
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 3 hours later
cat is a 6AM person, today it was 5AM, I slept well, she came to check on me...her vet says she could be a service cat. if she feels I'm in distress she will poke her nose in my ear and vigorously lick my cheek until I get her to stop ! I failed note that the other 20mg of lisinopril is taken at noon. I've been on clonazepam since the early 1990's....no change there but I will ask about the metoprolol, I have no idea why I'm taking it. I've dropped most carbs the last couple of days and 2lbs which I do not need and I feel a bit better. the AM pills are a real handful, I can feel them hit without the extra carbs with breakfast so I will take that up also. thank you so much for your help, it's helpful to have a doc who isn't rushing to the next patient !
doctor
Answered by Dr. Ivo Ditah 8 hours later
Brief Answer:
Pleased with your kind words!

Detailed Answer:
Hi,

As you have recorded some improvements, follow up with the changes and let me know how you are responding. I am always here and ready to offer my best as you share your concerns with us. I wish I could have a cat like yours.

Stay well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Magnesium

doctor1 MD

Respectable Dr. Very recently after my check up doctor advised me to take Istamet 50 mg/ 500 Mg morining and evening.Just want to make sure, there...

doctor1 MD

Hi I am 26 years .. suffering from RA i was diagnosed 10 yrs. back. I am currently taking folitrax 5 mg and folvite 20 mg on weekends and HCQS 20...

doctor1 MD

Dear Sir, My Mother had an convulsion 3 months back & it was diagnised as Meninzioma & Surgery was done. Since then.she was using EPTOIN 100 mg...

doctor1 MD

Hello Sir I have had kidney stone operation twice one in 2008 and then in 2012.. I had 14 stones in 2008 and 6 in 2012.. both the times i got...

doctor1 MD

I am a 72 year old woman. For the past week I have been getting excruciating thigh muscle cramping thinking it was sciatica . My doc doesn't have...

doctor1 MD

This is a follow-up to our chat of a few days ago re magnesium to alleviate intense muscle spasms in my thigh. It seems to be helping along with...

doctor1 MD

I've been suffering from diverseretulitis since 7th December,went to clinic, on 12..Received antibiotics,taking miralax .Have not had BM since...

Get personalised answers from verified doctor in minutes across 80+ specialties

164 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ivo Ditah
  • Q - What causes enlarged heart?

  • Q - What causes spotting after having sex?

  • Q - Suggest side effects of Premarin

  • Q - Suggest treatment for recurrent urinary tract infection

  • Q - Can Wimpat,Keppra and Lamictal be taken when BP is high?

  • Q - When can orgasm be experienced after a total hystorectomy?

  • Q - Is tremination of pregnancy at after 26 weeks advisable?

  • Q - What causes swelling at the injection site?

  • Q - Suggest treatment for Angioma

  • Q - What causes chronic Idiopathic thrombocytopenic purpura?

backtotop2